MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH TRANSSEPTAL GUIDING INTRODUCER SWARTZ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH TRANSSEPTAL GUIDING INTRODUCER SWARTZ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER
Model Number 406948
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation ablation procedure, there was a leak from the hemostasis valve of the introducer.The sheath was exchanged and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 8f fast-cath introducer sheath was received for evaluation.The dilator was also received.Functional testing confirmed a fluid and an air leak in the hemostasis valve.The cap was removed from the hemostasis hub and the hemostasis seal was microscopically inspected.Tearing, resulting in a hole, was noted in the proximal face of the seal and on the side wall of the seal.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn seal and subsequent leak is consistent with damage during use.The ifu states damage to the valve assembly may occur if inner catheter is withdrawn rapidly.

Brand Name
FAST-CATH TRANSSEPTAL GUIDING INTRODUCER SWARTZ SL TRANSSEPTAL SERIES 63 CM LE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11999615
Report Number3005334138-2021-00399
Device Sequence Number11872025
Product Code DYB
UDI-Device Identifier05414734203531
UDI-Public05414734203531
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number406948
Device Catalogue Number406948
Device Lot Number7700414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1